Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 18, 2005, 5:27 PM CDT for Potter County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2005, 5:27 PM CDT (22:27 UTC)
- Expired
- Apr 18, 2005, 6:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Potter County, TX
The radar
The Amarillo radar (KAMA), 36 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 182228 SVRAMA TXC375-182330- /O.NEW.KAMA.SV.W.0013.050418T2227Z-050418T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 527 PM CDT MON APR 18 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 630 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR VALLEY DE ORO...OR ABOUT 20 MILES NORTHEAST OF VEGA...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS A HISTORY OF PRODUCING HAIL GREATER THAN QUARTER SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. IF THREATENING WEATHER APPROACHES...EXERCISE SAFETY PRECAUTIONS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3562 10216 3523 10214 3540 10163 3562 10164 $$ KRAMAR
2 follow-up statements
000 WWUS54 KAMA 182247 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT MON APR 18 2005 TXC375-182330- /O.CON.KAMA.SV.W.0013.000000T0000Z-050418T2330Z/ POTTER TX- 546 PM CDT MON APR 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR POTTER COUNTY... AT 541 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. AT 540 PM...GOLF BALL SIZE HAIL WAS REPORTED AT VALLEY DE ORO. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF VALLEY DE ORO...OR ABOUT 23 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3562 10216 3523 10214 3540 10163 3562 10164 $$ JC
000 WWUS54 KAMA 182330 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 630 PM CDT MON APR 18 2005 TXC375-182340- /O.EXP.KAMA.SV.W.0013.000000T0000Z-050418T2330Z/ POTTER TX- 630 PM CDT MON APR 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR POTTER COUNTY HAS BEEN ALLOWED TO EXPIRE AT 630 PM CDT... THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. LAT...LON 3562 10216 3523 10214 3540 10163 3562 10164 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:30 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 18, 3:30 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR SVR TSTM WATCH 190 AND RADAR
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 18 2005
.DISCUSSION...
STILL TRYING TO RECOVER FROM LAST NIGHTS SEVERE WEATHER ACROSS THE
REGION WITH THE POSSIBILITY OF SEVERE WEATHER AGAIN TONIGHT. DRYLINE
HAS NOT MIXED AS FAR EAST AS MODELS HAVE DEPICTED AND ALREADY
STARTING TO SEE CONVECTION DEVELOP ACROSS THE FAR SOUTHWEST TEXAS
PANHANDLE. DID BUMP UP POPS TO 30 PERCENT ALL AREAS AND ADDED
MENTION OF SEVERE ALL AREAS. MORE CLEARING NOW THAN THIS TIME
YESTERDAY AND MODELS STILL HAVE GOOD INSTABILITY OVER THE REGION.
SHEAR PROFILE IS NOT QUITE AS FAVORABLE AS YESTERDAY BUT STILL ENOUGH
TO GET SOME OF THE STORMS TO ORGANIZE. WILL HAVE TO WAIT AND SEE HOW
THINGS GO AND WILL HOLD OFF ISSUING ROUTINE PRODUCTS UNTIL LAST
MINUTE IN CASE ANY WATCHES GET ISSUED. OTHERWISE...GRIDS/FCST FOR
OTHER WEATHER ELEMENTS APPEAR IN GOOD SHAPE THROUGH TOMORROW WITH
LITTLE OR NO CHANGES.
DID BUMP UP TEMPS MIDWEEK AS MODELS STILL INDICATING FLOW WILL REMAIN
OUT OF THE SOUTHWEST KEEPING THINGS A BIT WARMER AS OPPOSED TO
BRINGING A FRONT THROUGH. WILL ALSO HAVE TO WAIT AND SEE ABOUT POP
CHANCES AS MODELS CONTINUE TO TRY AND SCOUR OUT MOISTURE TO THE
EASTERN PORTIONS OF THE PANHANDLES. dGut/dT RIGHT NOW IS
NEUTRAL...MEANING THAT MOISTURE WILL LIKELY HOLD A BIT FURTHER
WEST THAN MODELS HAVE DEPICTED BUT WILL HOLD OF MAKING MAJOR CHANGES.
LOCATION OF THE DRYLINE/TROF/DISCONTINUITY SETS UP WILL LIKELY
DETERMINE WHERE BEST POP CHANCES WILL BE LATER IN THE WEEK. DEALING
WITH AWIPS ISSUES HAS PREVENTED DETAILED ANALYSIS FOR EXTENDED GRIDS
SO LEFT ALONE FOR NOW.
FYI...RADAR PART HAS ARRIVED AND WE WILL BE RUNNING SHORTLY. WILL
HAVE TO KEEP AN EYE ON IT AND MAKE SURE CALIBRATIONS ARE CORRECT...
BUT WSR-88D SHOULD BE GOOD TO GO WITHIN THE HOUR.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 79 50 81 51 / 30 30 20 20
BEAVER OK 81 53 84 52 / 30 30 30 30
BOISE CITY OK 79 45 80 46 / 30 30 20 20
BORGER TX 81 50 83 51 / 30 30 20 20
BOYS RANCH TX 81 48 82 47 / 30 30 20 20
CANYON TX 81 51 82 50 / 30 30 20 20
CLARENDON TX 79 54 83 55 / 30 30 20 20
DALHART TX 79 47 79 46 / 30 30 20 20
GUYMON OK 82 49 82 49 / 30 30 20 20
HEREFORD TX 81 49 82 48 / 30 30 20 20
LIPSCOMB TX 79 54 84 54 / 30 30 30 30
PAMPA TX 78 52 82 54 / 30 30 20 20
SHAMROCK TX 79 56 83 55 / 40 40 30 30
WELLINGTON TX 79 58 82 56 / 40 40 30 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...SEVERE THUNDERSTORM WATCH 190 IN EFFECT UNTIL 10 PM CDT FOR
TEXAS AND BEAVER COUNTIES.
TX...SEVERE THUNDERSTORM WATCH 190 IN EFFECT UNTIL 10 PM CDT FOR
SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...MOORE...
HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...
GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY...AND
COLLINGSWORTH.
&&
03/17Hazardous weather outlook, Apr 18, 2:31 PM CDT, 2 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CDT MON APR 18 2005 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 231 PM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE OVER EASTERN NEW MEXICO THIS AFTERNOON. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO INTENSIFY AS THEY MOVE EASTWARD ACROSS THE PANHANDLES. ALSO...BREEZY SOUTH WINDS ARE EXPECTED TODAY. THUS...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE SLIGHT RISK AREA SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. COCKRELL
In the hours before
Special weather statement, Apr 18, 4:17 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 417 PM CDT MON APR 18 2005 TXZ006-011-182145- HARTLEY TX-OLDHAM TX- 417 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORMS IN HARTLEY AND OLDHAM COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF CHANNING AT 417 PM CDT...MOVING NORTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE 5 TO 10 MILES WEST OF BOYS RANCH...MOVING NORTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Apr 18, 4:38 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CDT MON APR 18 2005 TXZ011-016-182215- DEAF SMITH TX-OLDHAM TX- 438 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORM IN DEAF SMITH AND OLDHAM COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF VEGA AT 438 PM CDT...MOVING NORTHEAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Apr 18, 4:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 19 N HEREFORD 35.10N 102.40W
04/18/2005 0.88 INCH DEAF SMITH TX TRAINED SPOTTER
MADE CALL TO SPOTTER WHO REPORTED NICKLE HAIL.
&&
MKSpecial weather statement, Apr 18, 5:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT MON APR 18 2005 TXZ002-007-182245- MOORE TX-SHERMAN TX- 509 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORM IN MOORE AND SHERMAN COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF SUNRAY AT 509 PM CDT...MOVING NORTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
Local storm report, Apr 18, 5:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 N VEGA 35.29N 102.43W
04/18/2005 1.00 INCH OLDHAM TX AMATEUR RADIO
HAM RADIO OPERATOR AND STORM SPOTTER REPORTED QUARTER
HAIL JUST NORTH OF VEGA
&&
JJBSpecial weather statement, Apr 18, 5:22 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 522 PM CDT MON APR 18 2005 TXZ012-182245- POTTER TX- 522 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORM IN POTTER COUNTY... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF VALLEY DE ORO AT 522 PM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 62 min |
| Apr 17, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 31 min |
| Apr 17, 8:15 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 90 min |
| Apr 17, 8:23 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 52 min |
| Apr 17, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 50 min |
| Apr 17, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 45 min |
| Apr 17, 9:23 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 52 min |
| Apr 17, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 38 min |
| Apr 18, 4:41 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 64 min |
| Apr 18, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.